MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and (2) two afx vela suprarenals.Approximately (6) six months post initial procedure, the patient presented at routine follow-up with a significant clot throughout the graft.The patient is currently in stable condition with a re-intervention pending.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and (2) two afx vela suprarenals.Approximately (6) six months post initial procedure, the patient presented at routine follow-up with a significant clot throughout the graft.The patient is currently in stable condition with a re-intervention pending.Additional information: a clinical assessment determined an indeterminate endoleak was discovered during a review of the 7 month post history and physical dated (b)(6) 2021.The physician elected to do a re-intervention and implanted an afx vela suprarenal and two (2) afx vela infrarenal on (b)(6) 2021.The patient was reported as doing well post-secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records a clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the secondary endovascular procedure event/incident is confirmed.The thrombus within the stent is unconfirmed.This is moderately consistent with the reported adverse events/incidents.The clinical evaluation also shows reasonable evidence to suggest an indeterminate endoleak during a review of the 7-month post history and physical dated (b)(6) 2021.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as doing well post-secondary procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated b5 describe event or problem g4 awareness date h6 evaluation result codes; remove 3233 h6 evaluation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12204245
Report Number2031527-2021-00279
Device Sequence Number14734598
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)190119
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model NumberBEA28-120/I16-40
Device Lot Number1777562-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (B)(4).; AFX VELA SUPRARENAL (B)(4).; AFX VELA SUPRARENAL (B)(4); AFX VELA SUPRARENAL (B)(4)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR